MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned in liquid, in lens vial.Visual inspection found a piece of one haptic torn off.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon inserted and removed a 12.6mm micl12.6 implantable collamer lens, -9.5 diopter, during the same surgery due to the lens was inserted upside down in the patients eye.Another same model/diopter lens was inserted as a replacement lens and the problem was resolved.There was no apparent injury and the patient is doing great.The reporter indicated the cause of the event was due to user error.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7997720
Report Number2023826-2018-01557
Device Sequence Number13756793
Product Code MTA
UDI-Device Identifier00841542103015
UDI-Public00841542103015
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2018
Initial Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR